Arizona, 2025

Flash Flood in Arizona, August 21 to 22, 2025

August 21 to 22, 2025 · NWS FGZ · 1 event in 1 county or zone

Heavy monsoon rain caused some flash flooding in Yavapai County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGZ wrote it up.

Heavy monsoon rain caused some flash flooding in Yavapai County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 21, 4:08 PM MST, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 21, 4:08 PM MST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
408 PM MST Thu Aug 21 2025

.SYNOPSIS...Chances for showers and thunderstorms rise over the
coming days as monsoonal moisture begins to increase over northern
Arizona. Scattered to widespread storms, some with heavy rain and
localized flash flooding, are expected to develop by weeks end
and continue into next week. Hot temperatures will remain through
Friday, before cooler temperatures return for the weekend.

&&

.DISCUSSION...High Pressure setting up over the Four Corners this
weekend will be in a favorable position to finally draw up some
deeper monsoon moisture to the area. Over the next couple days
high temperatures will remain above average at about 5-10 degrees
above late August averages, however heights currently sitting at
596 DM will weaken to 591 DM by the end of the weekend and this
combined with the higher storm activity will allow temperatures to
cool to average by Monday and even below average by Tuesday. An
Excessive Heat Warning remains in effect for the lower elevations
of the Grand Canyon through Friday evening and no change to this
product is planned at this time.

Where the high is currently set up, steering flow for this
afternoon's thunderstorms will be to the west to southwest.
Outflows from early Rim storms will allow storms to propagate
towards the lower deserts as the day progresses. Main hazards will
be localized heavy rain and gusty erratic winds. For Friday it
looks like a repeat of today in terms of storm motion with storms
being a little more widespread. Coverage of storms continues to
increase over the weekend as even more moisture is drawn into the
state. This will definitely increase the chance for more
widespread hazards over the region, especially the burn scars.

&&

.AVIATION...Friday 22/00Z through Saturday 23/00Z...VFR conditions
expected outside of MVFR ceilings/visibilities in heavier
TSRA/SHRA. Scattered convection will continue through at least
06Z, with a few light showers possibly continuing overnight.
Outside of gusty/erratic outflow winds, look for variable winds
generally 5-15 kts.

OUTLOOK...Saturday 23/00Z through Monday 25/00Z...Daily chances for
showers/storms will continue each afternoon/evening. Main hazards
will be heavy rain, small hail, gusty/erratic winds, and
lightning. Outside of storm development, look for VFR conditions
and winds 10 kts or less varying in direction.

&&

.FIRE WEATHER...Friday through Saturday...Above average temperatures
continue although we begin to trend downward starting Saturday.
Showers and thunderstorms become more widespread going into the
weekend.  Minimum RH values 15-25% Friday, 20-30% Saturday. Winds
generally variable 5-10 mph. Gusty and erratic winds possible in and
around thunderstorms.

Sunday through Tuesday...Increasing chances for numerous to
widespread showers and thunderstorms with wetting rains each day.
Temperatures trend downward to average Monday and below average on
Tuesday. Winds will primarily be variable 5-10 mph. Gusty and
erratic winds possible in and around thunderstorms.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
Extreme Heat Warning until 8 PM MST Friday for AZZ006.

&&

PUBLIC...Bernhart
AVIATION...Konieczny
FIRE WEATHER...Bernhart

For Northern Arizona weather information visit
weather.gov/flagstaff

In the hours before

Special weather statement, Aug 21, 4:23 PM MST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
423 PM MST Thu Aug 21 2025

AZZ013-014-016-017-220015-
White Mountains AZ-Little Colorado River Valley in Navajo County
AZ-Eastern Mogollon Rim AZ-Little Colorado River Valley in Apache
County AZ-
423 PM MST Thu Aug 21 2025 /523 PM MDT Thu Aug 21 2025/

...A STRONG THUNDERSTORM WILL IMPACT APACHE AND NAVAJO COUNTIES
UNTIL 515 PM MST /615 PM MDT/...

At 423 PM MST /523 PM MDT/, Doppler radar was tracking a strong
thunderstorm.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Show Low, Pinetop-Lakeside, Taylor, Porter Mountain Outlook, Show
  Low Regional Airport, Show Low Lake, Pintail Lake, Rainbow Lake,
  Wagon Wheel, Lake of the Woods, Telephone Lake, Woodland
  Reservoir, Ned Lake, Fool Hollow Lake, Hon-Dah, McNary, Indian
  Pine, Bootleg Lake, Cooley Lake and Mesa Redonda.

This includes the following recreation areas and campgrounds...
Scott Reservoir Campground, Fool Hollow Lake Recreation Area
Campground, Los Burros Campground, Brown Creek Campground, Lewis
Canyon Group Campground, Lakeside Campground and Los Burros
Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3446 11021 3455 11011 3456 11009 3449 10976
      3422 10966 3408 10943 3398 10958 3404 10996
      3420 11018 3436 11033

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

McCollum

The radar

The Flagstaff radar (KFSX), 96 km away, was scanning. The volume nearest the first event began at 00:28 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Yavapai

When
August 21, 5:30 PM MST to August 22, 2:00 AM MST
Where
Yavapai County, 0.9 mi SW of Humboldt to 0.94 mi SW of Humboldt
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.490, -112.240

A USGS stream gauge on the Agua Fria River near Humboldt (AFHA3) recorded a rise of 5.91 feet.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2025Every state in 2025This day in weather historyWarnings in Arizona, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1282511.